Effexor stinks

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Ellie 1
Veteran Member


Date Joined Apr 2005
Total Posts : 1291
   Posted 6/17/2005 1:02 PM (GMT -7)   
after two weeks on the drug I was feeling manic again and probably more depressed and anxious than I was before.  Went off that but cant take the abilify alone.  Makes me too depressed so now all i'm taking is the klonopin and all the problems are returning.  Can't afford the abilify anyway and my Gp won't return any calls.

kittycat27
Regular Member


Date Joined May 2005
Total Posts : 438
   Posted 6/17/2005 1:23 PM (GMT -7)   
 Ellie I have some of the same pron=blems. I take effexor not effexor xr, anyways since I  have felt extremely nauseated and manic. I feel like my topamax( mood stabilizer) all the sudden isn't working now. I have insomnia now , never had it before , slept like a baby before the effexor. I am stuck, I don't want my doc thinking well I just adjusted your meds what are you freakin med crazy now. Here's my mix, effexor 75mg, and topamax 100mg. I feel more manic than ever. I went shopping and spent a couple hundred bucks on clothes , and told my mom I would pay her back. I don't work, just go to school. Why she let me do that I don't know. Anyways, I haven't done that in years. I feel nuts. Help anyone. Ellie I am right with you.  

Ellie 1
Veteran Member


Date Joined Apr 2005
Total Posts : 1291
   Posted 6/17/2005 1:29 PM (GMT -7)   
I went off my abilify as well.  Big mistake.  Just called my dr.  Have to get back under control.  Feel like I'm going crazy.  Just yelling and crying all the time.  I just want to run away.  My dr. didn't prescribe a mood stabilizer.  Can't afford to experiment with meds.  Don't know what i"m supposed to do now.

kittycat27
Regular Member


Date Joined May 2005
Total Posts : 438
   Posted 6/17/2005 2:58 PM (GMT -7)   
Ellie, okay I just talked to my doc , he said stop taking my effexor. My body is not responding properly to it. So I made a appointment for next week. That seems so far away.Why did you go off the abilify too? Sorry I will go back and read your posts. Keep me posted on how you are doing. I feel the same way. Tried to call my friend, she just doesn't get it. She saya you already are paranoid , I said well increase how I normally am by 100. She doesn't get it! Hell I don't get it, how do I expect her to.

Undone
Regular Member


Date Joined May 2005
Total Posts : 44
   Posted 6/17/2005 11:16 PM (GMT -7)   
Here is my two cents.....
 
 To go along with all my other mental issues, I have been diagnosed as bipolar. Initially I was taking Effexor XR 150mg (Now slowly coming off it). The Effexor brought on my manic episodes more than ever, apparently the doc was not totally sure about my bipolar diagnosis and they just wanted to try me out on the Effexor. Now that he has seen the effects of an antidepressant alone, I am starting to slowly cut out the Effexor and I will be starting a mood stabilizer called Epival.....If anyone has any info on this med could you please contact me as to any experiences they have had. Basically what I was told is that a BP person should NOT be taking an antidepressant alone due to the fact they bring on mania.
 
Jeff

Ellie 1
Veteran Member


Date Joined Apr 2005
Total Posts : 1291
   Posted 6/18/2005 8:45 AM (GMT -7)   

Mostly I went off the abilify because it alone seemed to be depressing me.  I think I also was in denial, felt better didn't need the meds.  You get the deal.  I was just being stupid.  Back on the abilify and Klonopin.  At least as long as I can pay for it.  Probably not for long.

Jeff, I've never heard of what they're giving you.  I'm kinda new to the whole med thing though.  I've had issues all my life, just detest most meds.  I'd look it up if I were you.


Ellie 1
Veteran Member


Date Joined Apr 2005
Total Posts : 1291
   Posted 6/18/2005 8:51 AM (GMT -7)   
Jeff, I looked it up and its also called Depakote.  It's a mood stabilizer.  I've talked to alot of people that have taken this and apparently its very effective most of the time.  I wonder why my dr. doesn't prescrribe a mood stabilizer?

Undone
Regular Member


Date Joined May 2005
Total Posts : 44
   Posted 6/18/2005 9:35 AM (GMT -7)   

Ellie 1,

Thanks for the info, I did a google on my med as well and found the same thing you did. The problem is that even though I have suffered from problems since I was about 16yrs old (Now 32) I have only recently been able to muster up the guts to go and get a diagnosis and treatment. I really don't know a whole lot about the medications other than what I have read, relly just looking for people who may have experience with this stuff. By the way I am sorry to have hijacked your post scool   Hope you feel better.

Jeff


Putter
Regular Member


Date Joined May 2005
Total Posts : 204
   Posted 6/18/2005 11:05 AM (GMT -7)   
Hey There All,
 
I'm taking Effexor as well as Epival and I have to be honest and say that overall it has been working well for me although it is not without its down sides. The Effexor has done wonders for my depression and I have had few lasting side effects. The epival has worked on the whole mania thing and helped to keep me in check. Once I had finally found the right dose, I noticed a huge difference in my ability to carry on a more normal life. I have a relatively constant amount of energy and my sleep patterns are relatively normal, although I have a significant SAD component that wreaks havoc on my body clock when the seasons change.
 
I've noticed that there has been a definite impact on my libido, but I don't know that it was ever particularly "average" with the bouts of depression and mania all figured in. And realistically, there are other factors at play that are causing the bulk of my issues. There has been a noticeable, although not huge, amount of weight gain, about 15lbs over the course of a year and a half.
 
When I first started taking the effexor, I didn't sleep for a few days and then once it kicked in I needed a good night's rest every night to stay on track. The most stupid thing is that the Effexor makes me yawn - I used to have a yawning spell that would last for nearly an hour every day AT work and that has almost all gone away. When I started the epival, I noticed a few little things came back, like the yawning, but they all subsided as well. If I miss my medication the yawns come back and my hands get a little shaky from the epival, but similar things happen with any drugs. It all goes away in about an hour once I take my dose as I should have.
 
Now, I feel pretty average. I'm able to focus at work and get things done. I don't spaz everytime something doesn't go as planned. I don't lie awake at night worry about things like I used to. I don't obsess as much over things. It takes effort, but if I stick to a regular schedule, I feel pretty good most of the time, and I can get up on time for work and be there and function as I'm expect to. I have the energy in the evening and weekends to do most of what I want to do. There are still days when I'm worn out, but everyone has those days regardless of wherther they're medicated or not.
 
Honestly, I've been lucky since the medication has worked pretty well and I've been relatively responsive. It took me about three tries with each med to get the right dose, but its been worth it. I guess that I try to keep the balance in check with the fact that there are downsides to the meds, but there's also the massive downer of the way my life was before I started taking the medication. Erratic and frightening and crazy.
 
You were likely prescribed Effexor since it is relatively well tolerated by most people, and it is generally pretty effective in working on the depressive symptoms. I'm of the understanding that Epival is the same and is a little less likely to cause problems than lithium. The big thing is though - everyone reacts differently and will respond to different medications in different ways. That's why its important to work with the drs to be sure that you are on the best medication for you.

Good luck to you guys and your search for the balance. Let me know how it turns out.
 
Putter

psychnurse
Veteran Member


Date Joined Mar 2005
Total Posts : 807
   Posted 6/18/2005 3:40 PM (GMT -7)   
Hi, all, haven't been here in a little while.
 
I read your posts about Effexor and I learned watching patients and from personal experience it's not for BPs most of the time due to mania, and DEFINITELY not without a mood stabilizer!!!!!!!!
 
Putter, I'm very glad you are doing so well!  It's a lot easier with a stabilizer.  Epival, depakote, etc. are excellent at stabilizing mood, and can make antidepressants less dangerous if at the correct dose.  It's a bummer about the weight gain, tho.  Just have to be careful.
 
You have also learned that you have to kind of baby yourself, regular sleep being key.  Excercise and eating well are a big help, too.  Meds only do so much, the rest is up to us.
 
Ellie, you really do need to find a psychiatrist.
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 3:18 PM (GMT -7)
There are a total of 2,736,053 posts in 301,351 threads.
View Active Threads


Who's Online
This forum has 151448 registered members. Please welcome our newest member, Twingirldc.
254 Guest(s), 13 Registered Member(s) are currently online.  Details
cupcakespinkgal, NM12, TotesMagotes, Gemlin, Michael_T, mark34, Girlie, Twingirldc, dbwilco, bdavis, gilly2, sharron19, Peter A


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer